Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 23, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 28, 2018, 1:48 PM MST for 4 counties in Arizona. It took effect at Apr 29, 2018, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 1:48 PM MST (20:48 UTC)
- In effect from
- Apr 29, 2018, 11:00 AM MST
- Expired
- Apr 29, 2018, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2701 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WWUS75 KFGZ 282048 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 148 PM MST Sat Apr 28 2018 AZZ004>017-038>040-291400- /O.NEW.KFGZ.WI.Y.0023.180429T1800Z-180430T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 148 PM MST Sat Apr 28 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST Sunday. * TIMING...Wind speeds increasing by late Sunday morning and continuing through mid evening. * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...Areas of blowing dust across Navajo and Apache counties. Difficult driving...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
2 follow-up statements
234 WWUS75 KFGZ 291049 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 349 AM MST Sun Apr 29 2018 AZZ004>017-038>040-300200- /O.CON.KFGZ.WI.Y.0023.180429T1800Z-180430T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 349 AM MST Sun Apr 29 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...Wind speeds increasing by late morning and continuing through the day, winds decreasing after sunset. * WINDS...Southwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...Areas of blowing dust across Navajo and Apache counties. Difficult driving, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
392 WWUS75 KFGZ 300203 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 703 PM MST Sun Apr 29 2018 AZZ004>017-038>040-300315- /O.EXP.KFGZ.WI.Y.0023.000000T0000Z-180430T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 703 PM MST Sun Apr 29 2018 ...WIND ADVISORY HAS EXPIRED... Wind speeds will gradually decrease through the evening, but will remain gusty over the higher terrain. Gusts over 30 mph will be possible overnight along and just north of higher terrain features. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 28, 9:14 AM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 28, 9:14 AM MST, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 914 AM MST Sat Apr 28 2018 .SYNOPSIS...There are slight chances for high based thunderstorms producing gusty outflow winds today along and northeast of the Mogollon Rim. Southwest winds will also develop, with gusts to 40 mph across Coconino County this afternoon. Cooler, dry, and breezy conditions are expected Sunday through Monday. Much colder and unsettled conditions return starting Tuesday. && .UPDATE... Water vapor loop this morning shows much drier air moving into western AZ with gravity waves indicating southwest flow already over Mohave county. The mid level moisture field that covered much of the northland yesterday is now across Navajo and Apache counties, with scattered light radar echoes seen across the southern half of Apache county. We have two sources of wind to watch today. Southwesterly gradient winds due to a trough of low pressure over the Pacific northwest will bring gusts to 40 mph to Coconino county. The second is outflow winds from isolated high based showers/Tstorms across areas east of along from Page- Flagstaff-Payson through this evening. Yesterday, outflow gusts of 53 mph were measured at the Grand Canyon Airport, and 49 mph at Kykotsmovi. Downdraft cape values are slight higher today v yesterday across northeast AZ indicating the potential for faster outflow winds. The short term forecast is in good shape with no updates. && .PREV DISCUSSION /428 AM MST/... We are expecting more chances for high-based showers and isolated embedded thunderstorms again today, though now generally confined to eastern Arizona. Daytime temperatures will remain above normal through the weekend, though tightening pressure gradients will lead to increasingly gusty southwest winds. A Red Flag Warning for today and a Fire Weather Watch for Sunday remain in effect for portions of the Northland to address the concerns for extreme fire behavior. Dry weather returns for Sunday through Monday night, though gusty daytime winds will persist for Monday. By Tuesday through Thursday of next week, low pressure will bring much cooler temperatures and periods of rain and high elevation snow showers, along with the additional potential for a few thunderstorms. Unsettled conditions may linger through the end of next week, under gradually warming daytime temperatures. && .AVIATION...For the 18Z package...VFR conditions will prevail over next 24 hours. Southwest winds 15-25 kts gusting 30-35 kts with the strongest winds across Coconino and Yavapai Counties. Isolated high- based showers/thunderstorms likely mainly across Navajo and Apache Counties through 03z Sun. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect isolated to scattered dry high-based showers and thunderstorms into Saturday evening, mainly across Navajo and Apache counties with very little precipitation. Gusty southwest winds will create critical fire weather conditions across western Coconino and Yavapai counties Saturday, expanding to cover most of northern Arizona Sunday. Monday through Wednesday...Breezy southwest winds persist on Monday with a storm system bringing much cooler and wetter weather to the region Tuesday and Wednesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Fire Weather Watch from Sunday morning through Sunday evening FOR AZZ104>117-137>140. Red Flag Warning until 7 PM MST this evening FOR AZZ104-106>108. && PUBLIC...DL/KD AVIATION...TPS FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:48 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.